Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A topologically strongly mixing symbolic minimal set


Author: K. E. Petersen
Journal: Trans. Amer. Math. Soc. 148 (1970), 603-612
MSC: Primary 54.82
MathSciNet review: 0259884
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recent papers by the author, Keynes and Robertson, and others have shown that weakly mixing minimal flows are objects of considerable interest, but examples of such flows, other than the horocycle flows, have been scarce. We give here a ``machinal'' construction of a bilateral sequence with entries from 0, 1 whose orbit closure is topologically strongly mixing and minimal. We prove in addition that the flow we obtain has entropy zero, is uniquely ergodic, and fails to be measure-theoretically strongly mixing.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.82

Retrieve articles in all journals with MSC: 54.82


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0259884-8
PII: S 0002-9947(1970)0259884-8
Keywords: Minimal sets, strong mixing, weak mixing, symbolic dynamics
Article copyright: © Copyright 1970 American Mathematical Society